Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: What's Going On With My Period?


 Scared_Alot - Mon Sep 26, 2005 8:34 am

I am 21 years old and I have been with my boyfriend for over four years. My periods are always quite irregular, despite the fact that I am on the pil (Marvelon) and take it very regularly. Around Septemeber 1st, I was due to have my period, but I skipped it, because I chose to not take my sugar pills, but instead to continue taking the next batch of pills. My boyfriend and I had intercourse on August 27th, September 3rd, September 10th and September 18th (but the last time he did not ejaculate). On September 6th, I started what seemed like a period but it was quite brownish. It went on for about a week and then it stopped for about 2 days and then started again. On September 20th, the brownish discharge turned into what seems like a normal period and it is red. (It's still going on.) During all of this time, I have been using tampons. At first I was concerned that I may be pregnant, but this is definitely more than spotting. Now I'm thinking that it could be an infection or something worse. I have been putting off going to the doctor because I am away from home at university and I would have to go to a clinic where they don't know my records. Does anyone have any ideas what this might be? Could it just be from skipping my period before?
 DeLWolcott - Mon Sep 26, 2005 7:54 pm

Yes, the brownish discharge would be from the period skipped. The lining of the uterus was intact for longer than normal, hence the change in appearance.

Your physician will be able to confirm any problems or lack of problems if you get too worried. Good luck!

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us